# SDR 2003FA0001164

- Difficulty date: October 2, 2003
- Submitted: November 17, 2003
- Operation: General aviation
- Aircraft: N201MX
- Make and model: Mooney M20J
- Aircraft serial: 240266
- Engine: Lyc IO360A1A
- System (JASC): 3233 · Landing Gear Actuator
- Part: Shaft
- Part number: B10076
- Condition: Worn
- Location: Mlg Actuator
- Part time: 94 hours
- Component: Actuator, Dukes
- Component part number: 10570005
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

SET OF SUBJECT GEARS WERE INSTALLED AT 4280.14 TT.  OWNER CALLED AND WAS HAVING PROBLEM WITH ACTUATOR NOT SHOWING DOWN AND LOCKED. TOLD HIM NOT TO FLY THE AC AND TO BRING THE ACTUATOR.   DISASSEMBLED  ACTUATOR, FOUND WORN GEAR, PN B100-76 TO BE SO WORN THAT PINION GEAR WOULD NOT ENGAGE WORN GEAR.  ONE MORE OPERATION AND GEAR WOULD HAVE PROBABLY COLLAPSED.  THERE HAVE BEEN NO GEAR KITS AVAILABLE FROM MFG NOR HAS THERE BEEN ANY ACTION TO MAKE OWNER AWARE OF PROBLEM OF GEARS THAT WERE SOLD BUT HAD NOT BEEN CARBURIZED.  SOFT GEARS EFFECT EVERY MODEL THAT USES THESE ACTUATORS BUT IT HAS HAD MOST SEVERE EFFECT ON THIS AC.  MGF CHANGED GEAR RATIO IN THOSE ACTUATORS, CAUSING THEM TO WEAR OUT FASTER.
